aequationes mathematicae

, Volume 54, Issue 1–2, pp 289–307 | Cite as

A characterization of monomial functions

  • Attila GilányiEmail author
Research Papers


The aim of this paper is to give a characterization of monomial functions with the aid of an operator\(\tilde D\) introduced in Section 1. The present results were inspired by A. Dinghas [2] and A. Simon and P. Volkmann [5], who treated the characterization of polynomial functions by the so called Dinghas interval-derivatives.

AMS (1991) subject classification

primary 39B22 secondary 26A24 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Aczél, J.,Vorlesungen über Funktionalgleichungen und ihre Anwendungen, Birkhäuser Verlag, Basel, 1961.zbMATHGoogle Scholar
  2. [2]
    Dinghas, A.,Zur Theorie der gewöhnlichen Differentialgleichungen, Ann. Acad. Sci. Fennicae, Ser. A I375 (1966).Google Scholar
  3. [3]
    Gilányi, A.,Charakterisierung von monomialen Funktionen und Lösung von Funktionalgleichungen mit Computern, Diss., Univ. Karlsruhe, 1995.Google Scholar
  4. [4]
    Kuczma, M.,An introduction to the theory of functional equations and inequalities, Panstwowe Wydawnictwo Naukowe, Universiytet Śl≸ski, Warszawa, 1985.zbMATHGoogle Scholar
  5. [5]
    Simon, A. andVolkmann, P.,Eine Charakterisierung von polynomialen Funktionen mittels der Dinghasschen Intervall-Derivierten, Results in Math.26 (1994), 382–384.zbMATHMathSciNetGoogle Scholar
  6. [6]
    Volkmann, P.,Eine Charakterisierung von monomialen Funktionen n-ten Grades, n≤3, Private notes.Google Scholar

Copyright information

© Birkhäuser Verlag 1997

Authors and Affiliations

  1. 1.Institute of Mathematics and InformaticsLajos Kossuth UniversityDebrecen, Pf. 12Hungary

Personalised recommendations